MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER® NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER® NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2733-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a deltec® gripper® needle was used with a port-a-cath and kept in situ when it was observed that the needle had broken off from the rest of the device and the needle remained inside the port with the end exposed outside of the patient's skin.The device had been in use for five days for daily intravenous treatment the issue was observed by the patient's parents when it was discovered that the gauze dressing that protected the needle was stained with blood.The broken needle was reviewed by a doctor and successfully removed.The patient's port had to be accessed more frequently for treatment due to the device issue.No permanent injury was reported.See mfr: 3012307300-2017-00782.
 
Additional Manufacturer Narrative
Corrected information: this file is a duplicate of mfr# 3012307300-2017-00782.As this file is a duplicate it is no longer considered a complaint and is therefore not a reportable event.

Brand Name
DELTEC® GRIPPER® NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6446564
Report Number3012307300-2017-00824
Device Sequence Number425073
Product Code FPA
UDI-Device Identifier10610586015847
UDI-Public10610586015847
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K870866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number21-2733-24
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 MO
Patient Weight13